Alert archive / New York / High Wind Warnings in 2008
High Wind Warning 1, NWS New York, NY
NWS New York, NY issued this high wind warning at Mar 8, 2008, 3:08 PM EST for 4 counties in Connecticut; Hudson County, Passaic County, New Jersey; 9 counties in New York. It was in force for 8 hr. 29 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 8, 2008, 3:08 PM EST (20:08 UTC)
- Expired
- Mar 8, 2008, 10:38 PM EST
- In force
- 8 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 3:20 PM EST | FLOOD | Montgomery, NY | ROUTE 211 CLOSED IN BOTH DIRECTIONS NORTH OF ROUTE 416 |
| Mar 8, 4:40 PM EST | FLOOD | 5 Sw Middletown, NY | COUNTY ROAD 78 CLOSED...UNDER WATER. |
| Mar 8, 5:40 PM EST | FLOOD | 5 Sw Middletown, NY | COUNTY ROAD 78 CLOSED...UNDER WATER. |
| Mar 8, 5:45 PM EST | FLOOD | Mount Vernon, NY | BRONX RIVER PARKWAY AT CROSS CITY PARKWAY CLOSED IN BOTH DIRECTIONS. |
| Mar 8, 5:45 PM EST | FLOOD | Pleasantville, NY | SAW MILL PARKWAY SOUTHBOUND CLOSED AT GRANT STREET. |
| Mar 8, 6:00 PM EST | NON-TSTM WND GST 60 | Jersey City, NJ | AWS SITE. |
| Mar 8, 6:02 PM EST | NON-TSTM WND DMG | Kearny, NJ | SEVERAL UTILITY POLES DOWN |
| Mar 8, 6:05 PM EST | NON-TSTM WND DMG | Clifton, NJ | 4 TO 5 INCH TREE LIMBS DOWN. |
| Mar 8, 6:05 PM EST | NON-TSTM WND DMG | Wayne, NJ | TREES AND POWER LINES DOWN. |
| Mar 8, 6:12 PM EST | NON-TSTM WND DMG | Clifton, NJ | TREE AND POWER LINE POLE FELL INTO 2 HOMES ON FENNELON BLVD |
| Mar 8, 6:15 PM EST | NON-TSTM WND DMG | Ne Greenwich Village, NY | SCAFFOLD COLLAPSED FROM THE 12TH FLOOR INTO THE 11TH FLOOR OF A BUILDING ON 400 WEST STREET. |
| Mar 8, 6:16 PM EST | NON-TSTM WND DMG | Passaic, NJ | FIRE ESCAPE RIPPED OFF BUILDING AND ROOF DAMAGE ON BURGESS STREET |
| Mar 8, 6:17 PM EST | NON-TSTM WND DMG | Clifton, NJ | PARTIAL CHURCH ROOF COLLAPSE...ORANGE AVE. |
| Mar 8, 6:18 PM EST | NON-TSTM WND DMG | Passaic, NJ | TREE FELL ON TOP OF GARAGE ON PINE STREET |
| Mar 8, 6:19 PM EST | NON-TSTM WND DMG | North Haledon, NJ | UTILITY POLE SEVERED IN HALF |
| Mar 8, 6:20 PM EST | NON-TSTM WND DMG | Clifton, NJ | TREE ACROSS ROUTE 19. |
| Mar 8, 6:45 PM EST | FLOOD | Mount Vernon, NY | BRONX RIVER PARKWAY AT CROSS CITY PARKWAY CLOSED IN BOTH DIRECTIONS. |
| Mar 8, 6:45 PM EST | FLOOD | Pleasantville, NY | SAW MILL PARKWAY SOUTHBOUND CLOSED AT GRANT STREET. |
| Mar 8, 7:00 PM EST | NON-TSTM WND GST 60 | Jersey City, NJ | AWS SITE. |
| Mar 8, 7:02 PM EST | NON-TSTM WND DMG | Kearny, NJ | SEVERAL UTILITY POLES DOWN |
| Mar 8, 7:05 PM EST | NON-TSTM WND DMG | Clifton, NJ | 4 TO 5 INCH TREE LIMBS DOWN. |
| Mar 8, 7:05 PM EST | NON-TSTM WND DMG | Wayne, NJ | TREES AND POWER LINES DOWN. |
| Mar 8, 7:12 PM EST | NON-TSTM WND DMG | Clifton, NJ | TREE AND POWER LINE POLE FELL INTO 2 HOMES ON FENNELON BLVD |
| Mar 8, 7:16 PM EST | NON-TSTM WND DMG | Passaic, NJ | FIRE ESCAPE RIPPED OFF BUILDING AND ROOF DAMAGE ON BURGESS STREET |
| Mar 8, 7:17 PM EST | NON-TSTM WND DMG | Clifton, NJ | PARTIAL CHURCH ROOF COLLAPSE...ORANGE AVE. |
| Mar 8, 7:17 PM EST | NON-TSTM WND DMG | Clifton, NJ | TREE DOWN ON HOUSE. |
| Mar 8, 7:18 PM EST | NON-TSTM WND DMG | Passaic, NJ | TREE FELL ON TOP OF GARAGE ON PINE STREET |
| Mar 8, 7:19 PM EST | NON-TSTM WND DMG | North Haledon, NJ | UTILITY POLE SEVERED IN HALF |
| Mar 8, 7:20 PM EST | NON-TSTM WND DMG | Clifton, NJ | TREE ACROSS ROUTE 19. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 444 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 082008 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 308 PM EST SAT MAR 8 2008 ...STRONG WINDS EXPECTED THIS AFTERNOON AND TONIGHT... .INTENSIFYING LOW PRESSURE WILL PASS WEST OF THE AREA LATE THIS AFTERNOON...AND A TRAILING COLD FRONT WILL SWEEP ACROSS THE AREA THIS EVENING. STRONG GUSTY WINDS ARE EXPECTED THIS AFTERNOON...AND WILL CONTINUE OVERNIGHT. CTZ005>012-NJZ002>006-011-NYZ067>081-090500- /O.UPG.KOKX.WI.Y.0007.080308T2300Z-080309T1000Z/ /O.NEW.KOKX.HW.W.0001.080308T2008Z-080309T1100Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 308 PM EST SAT MAR 8 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM EDT SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTHERLY WINDS OUT AHEAD OF A VIGOROUS STORM SYSTEM WILL DEVELOP THIS AFTERNOON. THE STRONGEST WINDS WILL BE ACROSS LONG ISLAND...NEW YORK CITY AND COASTAL CONNECTICUT. WINDS WILL BE ESPECIALLY STRONG AT HIGHER ELEVATIONS AND IN TALL BUILDINGS. WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. THESE WINDS WILL BECOME MORE WESTERLY AFTER A COLD FRONT MOVES THROUGH THIS EVENING...WITH STRONG WINDS ACROSS THE ENTIRE REGION. WINDS OF THIS MAGNITUDE...COMBINED WITH SATURATED SOILS FROM HEAVY RAINFALL...COULD TOPPLE WHOLE TREES. THE WINDS MAY ALSO BRING DOWN TREE LIMBS AND POWER LINES...CAUSING DAMAGE TO PARKED VEHICLES AND POWER OUTAGES. LOOSE OUTDOOR ITEMS SUCH AS TRASH CANS MAY ALSO BE BLOWN AROUND...AND SHOULD BE SECURED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS71 KOKX 090338 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1038 PM EST SAT MAR 8 2008 ...STRONG WINDS EXPECTED OVERNIGHT... .INTENSIFYING LOW PRESSURE WILL LIFT NORTHEAST INTO EASTERN CANADA OVERNIGHT. AN ASSOCIATED COLD FRONT HAS PUSHED THROUGH THE REGION...AND A STRONG AND GUSTY FLOW BEHIND THE FRONT WILL PERSIST THROUGH THE OVERNIGHT. CTZ005>012-NJZ002>006-011-NYZ067>081-091100- /O.CAN.KOKX.HW.W.0001.000000T0000Z-080309T1100Z/ /O.NEW.KOKX.WI.Y.0008.080309T0338Z-080309T1100Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1038 PM EST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EDT SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. A STRONG SOUTHWEST TO WEST FLOW OVERNIGHT WILL CONTINUE IN THE WAKE OF A COLD FRONT. WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE INTO THE OVERNIGHT BEFORE STARTING TO SUBSIDE TOWARD DAYBREAK. WINDS OF THIS MAGNITUDE...COMBINED WITH SATURATED SOILS FROM HEAVY RAINFALL...COULD TOPPLE WHOLE TREES. THE WINDS MAY ALSO BRING DOWN TREE LIMBS AND POWER LINES...CAUSING DAMAGE TO PARKED VEHICLES AND POWER OUTAGES. LOOSE OUTDOOR ITEMS SUCH AS TRASH CANS MAY ALSO BE BLOWN AROUND...AND SHOULD BE SECURED. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this high wind warning went out at Mar 8, 12:26 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 8, 12:26 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1226 PM EST SAT MAR 8 2008
.SYNOPSIS...
INTENSIFYING LOW PRESSURE MOVING UP THE SPINE OF THE APPALACHIANS
WILL BRING ADDITIONAL RAIN TODAY...FOLLOWED BY STRONG GUSTY WEST
WINDS TONIGHT AS THE LOW PASSES INTO UPSTATE NEW YORK AND NORTHERN
NEW ENGLAND. HIGH PRESSURE RETURNS SUNDAY INTO THE EARLY PART OF THE
WORK WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
BROAD BUT INTENSIFYING LOW OVER NORTHERN VA IMPACTING ALL OF THE
CWA. BANDS OF HEAVY RAIN AIDED BY VERY IMPRESSIVE 15C DEWPOINTS
AND A 75KT LLJ IMPINGING ON NYC AND LI ATTM. EXPECT THIS TO
CONTINUE INTO THE EVENING WITH 1.5 TO 2.5 RAINFALL...WITH LOCALLY
HIGHER AMOUNTS IN EMBEDDED CONVECTION.
AMONG THE SHORT TERM CONCERNS ARE FLOODING AND POTENTIAL FOR WIND
DAMAGE. SEE HYDRO SECTION FOR FLOOD CONCERNS. WIND DAMAGE
POTENTIAL TODAY IS ISOLATED. SOLID 8C INVERSION SHOULD KEEP MOST
OF THE SURFACE PROTECTED FROM 60-80KTS AT 1500FT.
HOWEVER...POCKETS OF DEEPER CONVECTION EMBEDDED WITHIN LINES OF
SHOWERS MAY ALLOW BRIEF MIXING TO SEVERE. WILL HANDLE THESE
ELEMENTS ON A CASE BY CASE BASIS AND A SEVERE THUNDERSTORM WATCH
IS NOT PLANNED.
THE COLD FRONT SWEEPS ACROSS THE AREA SHORTLY AFTER 00Z. UPDATED
THIS EVENINGS FORECAST A LITTLE WHILE AGO TO EXTEND POPS A FEW
HOURS INTO THE PERIOD. AFTER COLD FROPA STRONG NORTHWEST WINDS
BECOME THE MAIN CONCERN. THERE WILL BE NO PROBLEM MIXING 40-50 KT
WINDS TO THE SURFACE GIVEN SOLID NVA AND CAA.
THIS IS A SOLID ADVISORY EVENT...BUT WITH SATURATED
GROUND...THERE MAY BE THE NEED FOR IMPACT BASED HIGH WIND WARNINGS
DUE TO THE POTENTIAL FOR LARGE FALLING TREES. THIS WILL BE DECIDED
UPON WITH THE AFTERNOON PACKAGE...BUT THE MOST LIKELY AREAS ARE
LONG ISLAND AND EASTERN CT ZONES.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
HIGH PRESSURE BUILDS OVER THE AREA...WITH COOLER TEMPS. BRISK
CONDITIONS CONTINUE INTO MON...THEN WINDS DIMINISH MON NIGHT.
MAV MAX TEMPS WERE MUCH TOO WARM AND INSTEAD WENT WITH A MAV/NAM
COMPROMISE BOTH DAYS...WITH UPPER 30S/LOWER 40S. CURRENT FORECAST
FOR MON IS MOSTLY SUNNY/DRY...BUT WEAKENING CLIPPER SYSTEM COULD
MANAGE TO BRING MORE CLOUDS THAN FORECAST...POSSIBLY SLIGHT CHANCE
POP TO INLAND SECTIONS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
SEVERAL SHORTWAVE TROUGHS EMBEDDED IN THE LONG WAVE PATTERN OVER THE
EASTERN THIRD OF THE CONUS WILL AFFECT THE AREA THROUGH THE MIDWEEK
PERIOD. LUCKILY...IT LOOKS LIKE WELL GET A BREAK FROM THE HEAVY
PRECIP FOR THE TIME BEING.
THE FIRST TWO TO MOVE THROUGH MON AND MON NIGHT APPEAR TO HAVE
LIMITED MOISTURE ASSOCIATED WITH THEM...SO ONLY EXPECT AN INCREASE
IN CLOUD COVER. THE THIRD...A CLIPPER SYSTEM WILL DIVE ACROSS THE
GREAT LAKES REGION TUE EVENING AND THROUGH NEW ENGLAND TUE NIGHT/WED
MORNING. TEMPS SHOULD BE COLD ENOUGH TO SUPPORT LIGHT SNOW
INLAND...A LIGHT RAIN/SNOW MIX AT THE COAST.
RIDGING AT THE SFC AND ALOFT RETURNS LATER WED AND WED
NIGHT...BEFORE A PHASED NORTHERN AND SOUTHERN STREAM BRING A
STRONGER FRONTAL SYSTEM TOWARDS THE AREA FOR THE LATTER PART OF THE
WEEK.
HIGHS WILL START OUT RIGHT AROUND NORMAL LEVELS WHILE LOWS ARE A BIT
BELOW...BUT WILL BECOME SLIGHTLY HIGHER THAN NORMAL FROM MIDWEEK
ON.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
WIDESPREAD IFR CEILINGS WITH MVFR VISIBILITIES IN RAIN AND FOG
EARLY THIS MORNING. LOW PRESSURE IN THE CENTRAL APPALACHIANS
MOVES INTO UPSTATE NEW YORK BY THIS EVENING. WITH THE APPROACH OF
THE LOW CEILINGS AND VISIBILITIES WILL LIKELY LOWER TO LIFR TO
IFR. SOME VERY HEAVY RAINFALL POSSIBLE WITH GUSTY WINDS ASSOCIATED
WITH THE SHOWERS...ISOLATED THUNDER ALSO POSSIBLE FROM 18Z TO 00Z.
FRONTAL BOUNDARY SOUTHWEST TO NORTHEAST ACROSS THE REGION WILL
LIFT TO THE NORTH AS THE LOW APPROACHES...LIGHT WINDS WILL BECOME
EAST TO SOUTHWEST AND INCREASE. LLWS EXPECTED AS WELL AS LOW
LEVEL JET OF 50 TO 60 DEVELOPS AHEAD OF THE LOW.
A COLD FRONT ASSOCIATED WITH THE LOW PASSES EAST OF THE AREA
BETWEEN 23Z AND 02Z WEST TO EAST. CEILINGS AND VISIBILITIES
IMPROVE TO VFR. HOWEVER...WINDS SHIFT TO THE SW...THEN WEST
DURING THE EVENING HOURS...AND WILL BE QUITE STRONG. SUSTAINED
WINDS OF 20 TO 30 KTS EXPECTED WITH GUSTS 35 TO 45 KTS.
OUTLOOK FOR 12Z SUNDAY THROUGH WEDNESDAY...STRONG WESTERLY WINDS
CONTINUE WITH FREQUENT HIGHER GUSTS INTO SUNDAY AFTERNOON. WINDS
SLOWLY LATE IN THE AFTERNOON AND DURING THE EVENING WINDS DIMINISH
TO AT OR BELOW 10 KT. VFR CEILINGS AND VISIBILITIES THROUGH
TUESDAY. LOCAL SUB VFR CONDITIONS IN SCATTERED SNOW SHOWERS
WEDNESDAY.
&&
.MARINE...
DEEPENING LOW PRESSURE MOVING WEST OF THE WATERS LATE THIS MORNING
INTO THIS AFTERNOON WILL PRODUCE AN INCREASING SOUTHERLY FLOW WITH
SUSTAINED WINDS APPROACHING 30 KT...AND WITH 70 PLUS KT LOW LEVEL
JET APPROACHING GALE FORCE GUSTS LIKELY BY LATE AFTERNOON IN ANY
HEAVIER SHOWERS AS WAS SEEN DURING SATURDAY NIGHT. THEN WINDS SHIFT
TO THE WEST AS THE LOW MOVES TO THE NORTH OF THE WATERS. SUSTAINED
WINDS INCREASE TO AROUND GALE FORCE ON ALL THE WATERS AND WITH LOW
LEVEL WINDS OF 40 TO 55 KT AND COLD ADVECTION WILL SEE WINDS
APPROACHING STORM FORCE FOR SEVERAL HOURS LATE THIS EVENING. WILL
KEEP WINDS JUST UNDER AND MENTION OCCASIONAL GUSTS ON THE OCEAN TO
STORM. STRONG PRESSURE GRADIENT REMAINS ACROSS THE WATERS INTO EARLY
SUNDAY MORNING AS THE LOW MOVES THROUGH THE CANADIAN MARITIMES AND
GALE FORCE GUSTS WILL LIKELY REMAIN INTO THE MID AFTERNOON. AS HIGH
PRESSURE BUILDS INTO THE EASTERN UNITED STATES SUNDAY EVENING WINDS
WILL SUBSIDE WITH SMALL CRAFT GUSTS INTO SUNDAY NIGHT. THERE WILL BE
A BRIEF PERIOD OF SUB SMALL CRAFT WINDS HOWEVER THE GRADIENT
TIGHTENS AGAIN MON NIGHT WITH HIGH PRESSURE OVER THE SOUTHEAST AND
LOW PRESSURE DIVING DOWN FROM CENTRAL CANADA. GUSTS WILL BE NEAR SCA
LEVELS ON THE OCEAN THROUGH TUE NIGHT AS THE CLIPPER MOVES ACROSS
NEW ENGLAND.
SEAS ON THE OCEAN RUNNING CLOSE TO 10 FEET AND WILL BUILD TO NEAR 15
FEET TONIGHT BEFORE BEGINNING TO SUBSIDE. SEAS FALL BELOW 5 FEET BY
MONDAY AFTERNOON. SEAS ON LONG ISLAND SOUND WILL ALSO BUILD ABOVE 5
FEET...TO AS HIGH AS 8 FEET...THIS EVENING INTO SUNDAY IN THE STRONG
WESTERLY FLOW.
&&
.HYDROLOGY...
LITTLE CHANGE IN THE FORECAST OF AN ADDITIONAL 1-2 WITH LOCALLY 3
INCH RAINFALL THROUGH TONIGHT. HIGHEST AMOUNTS EXPECTED ACROSS
EASTERN LI AND CT GIVEN CURRENT RADAR TRENDS. STORM TOTAL QPF
EXPECTED TO RANGE FROM 2-4 INCHES...WITH SOME 5+ INCH TOTALS
POSSIBLE.
THE COMBINATION OF SATURATED SOILS AND THIS SECOND SHOT OF MODERATE
TO HEAVY RAINFALL WILL LIKELY PRODUCE FLOODING OF AREA RIVERS AND
STREAMS...AS WELL POOR DRAINAGE AND URBAN AREAS SATURDAY AFTERNOON.
A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE REGION. YANTIC AND
MAHWAH RIVERS MAY REACH FLOOD STAGE TONIGHT...AND WILL BE
ASSESSING AFTERNOON DATA FOR THE NEED FOR A FLOOD WARNING.
&&
.TIDES/COASTAL FLOODING...
MORNING HIGH TIDE DEPARTURE RAN 1.5 FT TO 2 FT...WITH NO FLOODING
REPORTED. FOR THIS EVENINGS CYCLE WINDS WILL BEGIN TO SHIFT TO
THE SOUTHWEST...AND TIDAL DEPARTURES WILL AGAIN BE CLOSE TO 1 1/2
FEET...PUTTING THE AREA CLOSE TO MINOR THRESHOLDS. ON THE OCEAN
SIDE CONCERN WILL BE FOR THE BACK BAYS TO REACH MINOR FLOODING IF
THE WATER DOES NOT DRAIN SUFFICIENTLY ENOUGH. WILL NOT BE ISSUING
ANY ADVISORIES AT THIS TIME.
WITH THE FLOW SATURDAY NIGHT INTO SUNDAY BECOMING WESTERLY...AND
STRONG...WINDS WILL DRIVE THE WATER OUT AND LOW WATER PROBLEMS ARE
LIKELY WITH TIDES RUNNING 1 1/2 TO 2 FEET BELOW NORMAL. WILL ISSUE A
LOW WATER ADVISORY FOR ALL ZONES DURING THE TIMES OF THE LOW TIDE
LATE TONIGHT INTO EARLY SUNDAY MORNING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ005>012.
WIND ADVISORY FROM 6 PM EST THIS EVENING TO 6 AM EDT SUNDAY
FOR CTZ005>012.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>081.
WIND ADVISORY FROM 6 PM EST THIS EVENING TO 6 AM EDT SUNDAY
FOR NYZ067>081.
NJ...FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002>006-011.
WIND ADVISORY FROM 6 PM EST THIS EVENING TO 6 AM EDT SUNDAY
FOR NJZ002>006-011.
MARINE...LOW WATER ADVISORY FROM 1 AM EST TO 9 AM EDT SUNDAY FOR ANZ330-
335-338-340-345-350-353-355.
GALE WARNING UNTIL 3 PM EDT SUNDAY FOR ANZ330-335-338-340-345-
350-353-355.
&&
SYNOPSIS...BS
NEAR TERM...BS
SHORT TERM...BS
LONG TERM...AL
AVIATION...MET
MARINE...MET
HYDROLOGY...BS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 8, 4:46 AM EST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 446 AM EST SAT MAR 8 2008 CTZ005>012-NJZ003>006-011-NYZ071>081-091000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 446 AM EST SAT MAR 8 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WIND ADVISORY IN EFFECT FROM 6 PM EST THIS EVENING TO 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. WHILE THE WIND ADVISORY IS IN EFFECT FOR TONIGHT AFTER INTENSIFYING LOW PRESSURE AND A STRONG COLD FRONT PASS THE AREA...ANY HEAVIER SHOWERS OR THUNDERSTORMS THAT DEVELOP AHEAD OF THE FRONT LATE THIS AFTERNOON MAY ALSO BE CAPABLE OF PRODUCING ISOLATED DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME SMALL STREAMS AND RIVERS MAY REMAIN ABOVE FLOOD STAGE INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ002-NYZ067>070-091000- WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 446 AM EST SAT MAR 8 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WIND ADVISORY IN EFFECT FROM 6 PM EST THIS EVENING TO 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME SMALL STREAMS AND RIVERS MAY REMAIN ABOVE FLOOD STAGE INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ330-335-338-340-345-350-353-355-091000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 446 AM EST SAT MAR 8 2008 ...GALE WARNING IN EFFECT FROM 1 PM EST THIS AFTERNOON TO 3 PM EDT SUNDAY... ...LOW WATER ADVISORY IN EFFECT FROM 1 AM EST TO 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. LOW WATER ADVISORY. ANY HEAVIER SHOWERS OR THUNDERSTORMS THAT DEVELOP AHEAD OF AN APPROACHING COLD FRONT LATE THIS AFTERNOON MAY ALSO BE CAPABLE OF PRODUCING ISOLATED WIND GUSTS OVER 50 KT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. LOW WATER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GOODMAN
In the hours before
Special weather statement, Mar 8, 11:39 AM EST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1139 AM EST SAT MAR 8 2008 NYZ072>081-081745- BRONX-KINGS (BROOKLYN)-NASSAU-NEW YORK (MANHATTAN)-NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-QUEENS-RICHMOND (STATEN IS.)-SOUTHEAST SUFFOLK-SOUTHWEST SUFFOLK- 1139 AM EST SAT MAR 8 2008 ...HEAVY RAIN AND A FEW THUNDERSTORMS MOVING INTO NEW YORK CITY AND LONG ISLAND... AT 1133 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A BAND OF HEAVY RAIN AND A FEW THUNDERSTORMS SOUTH OF LONG ISLAND MOVING NORTH AT 50 MPH. RESIDENTS CAN EXPECT A 15 OR SO MINUTE PERIOD OF TORRENTIAL RAIN AND WIND GUSTS UP TO 40 MPH AS THIS BAND MOVES NORTH ACROSS THE REGION AROUND NOONTIME. ADDITIONAL HEAVY RAINFALL IS FORECAST THROUGH OUT THE AFTERNOON. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. TONGUE
Special weather statement, Mar 8, 2:29 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 229 PM EST SAT MAR 8 2008 NYZ072>076-082030- BRONX-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)- 229 PM EST SAT MAR 8 2008 ...HEAVY RAIN AND STRONG WINDS IMPACTING THE CITY THROUGH 330 PM... MODERATE TO HEAVY RAIN WILL MOVE ACROSS THE CITY THROUGH 330 PM. STRONG WINDS WILL ACCOMPANY THESE RAINS WITH WIND GUSTS UP TO 40 MPH. WINDS ON UPPER FLOORS OF HIGH RISE BUILDINGS AND ON LARGE BRIDGES...SUCH AS THE VERRAZANO...WILL GUST AT TIMES UP TO 55 MPH. TONGUE
Special weather statement, Mar 8, 2:56 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 256 PM EST SAT MAR 8 2008 CTZ005>012-NYZ070-071-077>081-082100- NASSAU-NORTHEAST SUFFOLK-NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-NORTHERN WESTCHESTER-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHERN FAIRFIELD-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-SOUTHWEST SUFFOLK- 256 PM EST SAT MAR 8 2008 ...RAIN AND STRONG WINDS THIS AFTERNOON... A WARM FRONT LIFTING NORTH INTO CENTRAL CONNECTICUT IS ALLOWING TEMPERATURES TO WARM TO AROUND 60 DEGREES. THIS IS ALLOWING SOME VERY STRONG WINDS ALOFT TO REACH DOWN TO THE SURFACE IN THE RAIN SHOWERS THAT ARE PASSING THROUGH. WINDS GUSTING 40 TO 50 MPH THE NEXT HOUR OR SO WILL LEAD TO SOME DOWNED TREES AND POWER OUTAGES. ANOTHER ROUND OF STRONG WINDS WILL OCCUR THIS EVENING LEADING TO MORE WIDESPREAD DAMAGE AND POWER OUTAGES. JST
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 4:41 AM EST | Wind Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 10 hr |
| Mar 8, 12:53 PM EST | Flash Flood Warning | OKX | Passaic | 8 hr |
| Mar 8, 4:46 PM EST | River Flood Warning | OKX | Bergen, Passaic | 9 hr |
| Mar 7, 11:49 PM EST | Special Marine Warning | OKX | 41 min | |
| Mar 8, 12:52 AM EST | Special Marine Warning | OKX | 53 min | |
| Mar 8, 4:32 PM EST | River Flood Warning | OKX | Orange, Ulster | 18 hr |
Nearby
High Wind Warnings in New York, 2008High Wind Warnings in Connecticut, 2008High Wind Warnings in New Jersey, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.